MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 21" (53 CM) APPX 5.4 ML, TRANSFER SET W/8 CLAVE¿, 4 TRI-CONNECTORS, BACK CHECK V; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 21" (53 CM) APPX 5.4 ML, TRANSFER SET W/8 CLAVE¿, 4 TRI-CONNECTORS, BACK CHECK V; STOPCOCK, I.V. SET
Catalog Number B33974
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 21" (53 cm) appx 5.4 ml, transfer set w/8 clave¿, 4 tri-connectors, back check valve, clamp (blue), vented cap where it was reproted the 8-port manifold was infusing mycophenylate when another manifold port with used tubing for ganciclovir disconnected below needleless connector.This caused hazardous medication spill of mycophenylate ~100 ml.Spill cleaned with spill kit and surface safe per policy.They did not sequester per material services request as infusing hazardous meds, thus no sample is returning for testing.There was patient involvement and unknown human harm however no other details were provided.
 
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.Possible lot numbers: 13833492 manufactured date 12/2023.1386766 manufactured date 01/2024.
 
Additional Manufacturer Narrative
A photo was returned showing the clave missing from the bond pocket of the tri-connector.The reported complaint of separation can be confirmed on the b33973 transfer set w/4 clave.The probable cause is due to a manual bonding error.
 
Event or Problem Description
Additional information provided on 20may2024 via medwatch (b)(4) there was also precipitation observed down the iv tubing, which was caught before it reached patient.It is unclear whether this was due to the manifold defect however, mycophenolate and ganciclovir are not compatible.
 
Additional Manufacturer Narrative
Correction: related report number added to h10 versus in b5 from previous supplemental report.

Brand Name
21" (53 CM) APPX 5.4 ML, TRANSFER SET W/8 CLAVE¿, 4 TRI-CONNECTORS, BACK CHECK V
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19029821
Report Number9617594-2024-00359
Device Sequence Number15483960
Product Code FMG
UDI-Device Identifier00887709123991
UDI-Public(01)00887709123991
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB33974
Device Lot NumberPLOTS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer05/20/2024
06/06/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/28/2024
06/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GANCICLOVIR; MYCOPHENYLATE, MFR UNK
Patient Age58 YR
Patient SexMale
Patient Weight89 KG